Hail, Chicot
- When
- May 3, 3:18 PM CST to 3:25 PM CST
- Where
- Chicot County, Eudora to 2 mi N of Eudora
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -91.270
Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi. A mix of hail, damaging winds and a few tornadoes occurred during the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 3, 1:25 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT THU MAY 3 2007 .SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE. A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST. .LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE TO THE EXTENDED FORECAST THIS AFTERNOON. && .AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 82 64 84 / 60 49 22 15 MERIDIAN 61 81 61 83 / 33 28 36 15 VICKSBURG 67 83 67 87 / 63 57 14 11 HATTIESBURG 63 83 66 85 / 27 42 30 24 NATCHEZ 66 81 67 85 / 62 56 12 15 GREENVILLE 64 79 66 86 / 66 54 14 7 GREENWOOD 65 79 66 85 / 62 48 21 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SCW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU MAY 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041830- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 130 PM CDT THU MAY 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. THE THUNDERSTORMS WILL COME IN TWO ROUNDS. THE FIRST ROUND WILL MOVE ACROSS SOUTHERN AND EASTERN PARTS OF MISSISSIPPI DURING THE MID TO LATE AFTERNOON HOURS...AFFECTING HATTIESBURG...LAUREL AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THE SECOND ROUND OF STORMS WILL PUSH INTO NORTHEAST LOUISIANA DURING THE MID TO LATE AFTERNOON HOURS AND THEN INTO WESTERN MISSISSIPPI LATE THIS AFTERNOON. SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE WINNSBORO...VICKSBURG...AND JACKSON. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. ...FLOODING... THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20. THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST BROOKHAVEN 31.58N 90.45W
05/03/2007 E70 MPH LINCOLN MS EMERGENCY MNGR
&&
WILSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL BROOKHAVEN 31.58N 90.45W
05/03/2007 E0.88 INCH LINCOLN MS EMERGENCY MNGR
&&
WILSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 S BROOKHAVEN 31.55N 90.45W
05/03/2007 LINCOLN MS EMERGENCY MNGR
TREES DOWN NEAR THE I-55 AND HIGHWAY 84 INTERSECTION.
0135 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
05/03/2007 LINCOLN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
WILSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 2 SE PINOLA 31.86N 89.94W
05/03/2007 E0.88 INCH SIMPSON MS BROADCAST MEDIA
NICKEL HAIL NEAR PINOLA. REPORT RELAYED BY WLBT TV.
&&
JCULINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 NW MIZE 31.88N 89.57W
05/03/2007 M0.25 INCH SMITH MS EMERGENCY MNGR
&&
HAMRICKThe Jackson/Brandon,MS radar (KDGX), 152 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
5 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
A few trees and power lines were blown down.
Numerous trees and a few power lines were blown down across the county.
This tornado touched down just southeast of Fountain Hill and was on the ground for 5 miles. Numerous trees, some very large, were uprooted and snapped along the path. A church had a part of its roof blown off and a couple of outbuildings were destroyed.
Some shingles were blown off a few homes and a couple of trees were blown down around town.
A couple of trees were blown down in an RV park. One totally damaged an RV.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31864, 32947, 32952, 32955, 32962, 32964, 32967, 32972.